Partner at Kennedy Hodges LLP practicing pharmacy error, medical malpractice and personal injury law
Posted on Sep 16, 2011My son is nine years old, Bi-Polar, Autistic, and he has seizures. He takes Depakote and Risperidone. His Neurologist changed the dosage on his medicine last month. I took the new prescriptions to CVS, like always. I got his prescriptions home, and they had put the wrong medications in the bottles! Risperidone was in the Depakote bottle, and the Depakote bottle had Risperidone in it. I immediately took them back to the pharmacy. Rather than apologizing for their medication error, they looked at me like I was the one with a problem, and stuck new labels over the old ones. I did complain to the corporate office, since there was no help from the pharmacy, and I finally was called back by the pharmacist at that CVS a week later. She said they were investigating the matter, and she was going to be certain it never happened again. It sounded rehearsed, as if this happens all the time! If I had given my son the medications as they were labeled, without paying attention to what I was doing, he could have become ill or died from this pharmacy mistake. CVS doesn't seem to care. I have changed pharmacies over this.